MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿; WIRE, GUIDE, CATHETER
Model Number 1011834H
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed de novo lesion in the left anterior descending (lad) artery with mild calcification and mild tortuosity.A nc trek balloon dilatation catheter (bdc), an unspecified drug eluting stent (des) and an unspecified imaging catheter were attempted to be advanced on a whisper guide wire (gw); however, the gw was not able to track the bdc as the wire felt too sticky.The coating the wire core was peeling during removal of the gw.Despite this, the wire was used to complete the procedure.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that despite the resistance noted advancing devices over the whisper gw, the gw was used to successfully complete the procedure.Upon removal of the gw, the coating of the gw core was noted to be peeling.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed on the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lo revealed there is no indication of a lot specific issue.Based on the information provided and the observations from the returned analysis, a definitive cause for the reported issues could not be determined.Factors that may contribute to difficult to advance over the guide wire include, but are not limited to, inner diameter of the catheter, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the catheter or guide wire.Additionally, it was reported that the guide wire was observed to be peeling.It is possible that manipulation of the guide wire when resistance was encountered, likely contributed to the reported peeling.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE WHISPER¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21988166
Report Number2024168-2025-04820
Device Sequence Number4311827
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public(01)08717648116100(11)240214(17)260131(10)4021471
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1011834H
Device Catalogue Number1011834H
Device Lot Number4021471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NC TREK BALLOON.
Patient SexUnknown